MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM
Catalog Number 08890587190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys hcg stat (hcg stat) results from three patient samples tested on the cobas e411 rack.On (b)(6) 2023: sample (b)(6).The patient sample was sent to a sister laboratory that also uses elecsys hcg stat and an e 411 for checking before reporting the result to the physician.The initial result of the undiluted sample from the analyzer was >10000 miu/ml.With a data flag.The first repeat result from the analyzer on auto dilution was 291.2 miu/ml.The second repeat result of the undiluted sample from the sister laboratory's e 411 was >10000 miu/ml.The third repeat result of a diluted sample from the sister laboratory's e 411 was 24994 miu/ml.A result of 24995 miu/ml from the sister laboratory was reported to the doctor.On (b)(6) 2023, the field service engineer inspected the analyzer and checked the solutions.He also performed a mixing check.He performed the necessary adjustments to the mixer and the sample/reagent (s/r) probes.He checked the s/r voltage and noted that the results with a tip and without a tip were inverse.He then performed a voltage adjustment on the liquid-level detection (lld) board.Calibrations and qcs were performed.The issue was not resolved.Discrepant results were again reported.On (b)(6) 2023: sample (b)(6).The initial result of the undiluted sample from the analyzer was >10000 miu/ml with a data flag.The first repeat result with the patient sample at 1:100 dilution from the analyzer was 278.2 miu/ml with a data flag.The second repeat result of the undiluted patient sample from the analyzer was >10000 miu/ml with a data flag.The third repeat result with the patient sample at 1:100 dilution from the analyzer was 358.7 miu/ml with a data flag.The fourth repeat result with the patient sample at 1:10 dilution from the analyzer was 18086 miu/ml with a data flag.The fifth repeat result with the patient sample at 1:2 dilution from the analyzer was 18073 miu/ml with a data flag.The sixth repeat result with the patient sample at 1:5 dilution from the analyzer was 17332 miu/ml with a data flag.The result of the diluted patient sample from the sister laboratory was "183 000".On (b)(6) 2023: sample (b)(6).The initial result of the undiluted sample from the analyzer was >10000 miu/ml with a data flag.The first repeat result with the patient sample at 1:100 dilution from the analyzer was 328.7 miu/ml with a data flag.The second repeat result with the patient sample at 1:100 dilution from the analyzer was 348.6 miu/ml with a data flag.The third repeat result of the undiluted patient sample from the analyzer was >10000 miu/ml with a data flag.The fourth repeat result with the patient sample at 1:50 dilution from the analyzer was 163.3 miu/ml with a data flag.The fifth repeat result with the patient sample at 1:20 dilution from the analyzer was 63.94 miu/ml with a data flag.The sixth repeat result with the patient sample at 1:10 dilution from the analyzer was >10000 miu/ml with a data flag.The result of the diluted patient sample from the sister laboratory was "360 143".
 
Additional Manufacturer Narrative
The serial number of the customer's cobas e411 rack is (b)(6).On the field service engineer's (fse) second service visit, he noted that the sample/reagent (s/r) probe tube was out of the pulley.He also found one of the signals to be high during the first run of a precision check which he thought was probably due to a change in the blank cell value.He then performed another precision check.He also cleaned the tip/cup buffer using an alcohol swab.He performed vertical and horizontal adjustments of the s/r probe at the buffer and bottom adjustment of the s/r probe sample cup.He checked all the s/r probe adjustments at the reagent carousel and performed the vertical adjustment of the sipper nozzle.He also replaced the pinch valve tubing.He reloaded the system software (for troubleshooting purposes), ran high voltage checks, and adjusted to close to 82000 counts.He performed another precision check with successful results.He also performed the initial blank cell calibration with successful results.He deleted all previous calibrations and updated the reference data file.The customer performed calibrations and qcs for all assays with successful results.They ran a "dummy" sample for hcg with a result of >10000 miu/ml and diluted the sample by 1:100 and the result was acceptable at 15000 miu/ml.The fse instructed the customer to perform a 1:100 manual dilution of a sample and the result was acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.The specific cause of the event could not be determined.

Brand Name
ELECSYS HCG STAT
Common Device Name
HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18099829
Report Number1823260-2023-03562
Device Sequence Number12680291
Product Code DHA
UDI-Device Identifier07613336169216
UDI-Public07613336169216
Combination Product (Y/N)Y
Initial Reporter CountrySF
PMA/510(K) Number
K203227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number08890587190
Device Lot Number663476
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient RaceBlack Or African American